Alert archive / Utah / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 21, NWS Grand Junction, CO
NWS Grand Junction, CO issued this severe thunderstorm warning at Jun 9, 2006, 4:04 PM MDT for San Juan County, Utah. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2006, 4:04 PM MDT (22:04 UTC)
- Expired
- Jun 9, 2006, 4:45 PM MDT
- In force
- 41 min
- Issued by
- NWS Grand Junction, CO
- Area
- Counties, with a storm outline in the text
County San Juan County, UT
The radar
The Grand Junction radar (KGJX), 246 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 10.1 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1417 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KGJT 092204 SVRGJT UTC037-092245- /O.NEW.KGJT.SV.W.0021.060609T2204Z-060609T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GRAND JUNCTION CO 404 PM MDT FRI JUN 9 2006 THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL SAN JUAN COUNTY IN SOUTHEAST UTAH THIS INCLUDES THE CITY OF MEXICAN HAT * UNTIL 445 PM MDT * AT 359 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MEXICAN HAT...AND MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL REMAIN OVER... RURAL SAN JUAN COUNTY IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3714 11009 3703 10990 3744 10949 3758 10974 $$ JDC
1 follow-up statement
000 WWUS55 KGJT 092230 SVSGJT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND JUNCTION CO 430 PM MDT FRI JUN 9 2006 UTC037-092245- /O.CON.KGJT.SV.W.0021.000000T0000Z-060609T2245Z/ SAN JUAN UT- 430 PM MDT FRI JUN 9 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MDT FOR SOUTH CENTRAL SAN JUAN COUNTY... AT 425 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES WEST OF THE BLUFF AIRPORT...OR ABOUT 7 MILES NORTHEAST OF MEXICAN HAT...MOVING NORTHEAST AT 20 MPH. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3717 10996 3707 10976 3735 10948 3745 10971 $$ JDC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 2:54 PM MDT, 1 hour 10 minutes earlier.
Area forecast discussion, Jun 9, 2:54 PM MDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 254 PM MDT FRI JUN 9 2006 .SHORT TERM (TONIGHT THROUGH SUNDAY)... CONVECTION FIRING OVER THE HIGH TERRAIN THIS AFTERNOON WITH MODERATE SOUTHWEST FLOW ALOFT. SHEAR FAVORABLE FOR SOME STRONG STORMS THROUGH EARLY EVENING WITH SMALL HAIL AND STRONG WIND GUSTS. AREAL COVERAGE OF STORMS WILL CONTINUE TO INCREASE THROUGH LATE AFTERNOON DURING PEAK HEATING AND AS A SHORTWAVE TROUGH AND UPPER JET MOVE ACROSS UTAH. ALTHOUGH DRIER AIR IS ADVECTING OVER THE AREA FROM THE SOUTHWEST THERE IS PLENTY OF MOISTURE AROUND FOR SOME LOCALLY HEAVY RAIN TO OCCUR...ESPECIALLY WITH SOME TRAINING OF STORMS TAKING PLACE. THE SHORTWAVE TROUGH AND UPPER JET SHOULD PROVIDE ENOUGH DYNAMIC FORCING TO KEEP SHOWERS AND STORMS GOING THROUGH MUCH OF THE EVENING WITH SOME LINGERING NOCTURNAL SHOWERS LATE TONIGHT...ESPECIALLY ACROSS THE NORTH. DRIER AIR TO CONTINUE ADVECTING INTO THE AREA SATURDAY WITH THE FLOW BECOMING MORE ZONAL AS THE MAIN UPPER TROUGH CURRENTLY OVER THE PACIFIC NORTHWEST SPLITS APART. AN UPPER JET CORE WILL REMAIN NEAR THE NORTHERN PORTION OF THE FORECAST AREA WHILE A WEAK COLD FRONT LINGERS NEAR THE COLORADO AND WYOMING BORDER. THIS WILL KEEP A TIGHT ENOUGH GRADIENT FOR BREEZY CONDITIONS SATURDAY AFTERNOON... ESPECIALLY NORTH WHILE AFTERNOON MIXING CREATES GUSTY CONDITIONS. CONTINUED DRYING TREND FOR SUNDAY WITH THE FLOW BACKING A LITTLE MORE TO THE SOUTH AND WEAKENING DUE TO TROUGHING NEAR THE CALIFORNIA COAST. DRYING TREND WILL ALLOW THE AIRMASS TO RESPOND QUICKER TO SURFACE HEATING WITH DAYTIME MAX TEMPERATURES TRENDING UP OVER THE WEEKEND. ENOUGH LOW LEVEL MOISTURE WILL BE AROUND FOR A FEW ISOLATED AFTERNOON SHOWERS OR THUNDERSTORMS TO DEVELOP OVER THE MOUNTAINS. LINDQUIST .LONG TERM (SUNDAY NIGHT THROUGH FRIDAY)...RIDGE OF HIGH PRESSURE IS EXPECTED TO HOLD OVER THE FORECAST AREA INTO TUESDAY. QUESTION AS WE GO INTO THE BEGINNING OF THE EXTENDED PERIOD WILL BE HOW MUCH LOW LEVEL MOISTURE REMAINS AROUND FROM THE CURRENT MOISTURE SURGE TO HELP GENERATE CONVECTION. KEPT ISOLATED MOUNTAIN THUNDERSTORM MENTION FOR SUNDAY EVENING...AND CONTINUED A DRY FORECAST MONDAY AND TUESDAY. 12Z MODEL RUNS FROM THIS MORNING NOW SUPPORT THE BREAKDOWN OF THE UPPER RIDGE DURING THE MIDDLE OF THE WEEK AS AN ELONGATED TROUGH MOVES INTO CALIFORNIA ON TUESDAY AND TRACKS SLOWLY EASTWARD WEDNESDAY THROUGH FRIDAY. THERE IS POTENTIAL FOR MOISTURE TO BE PULLED UP OVER THE AREA TUESDAY THROUGH THURSDAY AS THE AREA IS PLACE BETWEEN THE UPPER HIGH TO OUR EAST AND THE INCOMING TROUGH TO OUR WEST. EURO REMAINS DRY AT MID LEVELS...AND FOR NOW NO THUNDERSTORM MENTION IS IN THE FORECAST. TSTORMS MAY NEED TO BE ADDED...AT LEAST OVER THE MOUNTAINS...WHEN MODEL CONSISTENCY WITH MOISTURE FIELDS IMPROVES. && .GJT WATCHES/WARNINGS/ADVISORIES... .CO...NONE. .UT...NONE. && TAL/HLO
Hazardous weather outlook, Jun 9, 5:45 AM MDT, 10 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 545 AM MDT FRI JUN 9 2006 COZ001>014-017>023-UTZ022>025-027>029-101200- ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- CENTRAL COLORADO RIVER BASIN- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR- EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS- ELKHEAD AND PARK MOUNTAINS-FLAT TOPS- FOUR CORNERS/UPPER DOLORES RIVER- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS- GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN- NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER- ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH- SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY- UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS- 545 AM MDT FRI JUN 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER WESTERN COLORADO AND EASTERN UTAH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS OVER THE WEEKEND AND INTO THE MIDDLE PART OF THE COMING WEEK...MAINLY OVER THE MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. NL
The office that day
Everything else NWS Grand Junction, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 4:44 PM MDT | Severe Thunderstorm Warning | GJT | San Juan | 46 min |
| Jun 9, 5:26 PM MDT | Severe Thunderstorm Warning | GJT | Uintah | 49 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.